MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Dizziness (2194); Thrombosis/Thrombus (4440)
Date of Event 04/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombosis occurred.A left atrial appendage (laa) closure procedure was performed and a 27mm watchman laa closure device was implanted on (b)(6) 2021.On (b)(6) 2021, the patient was admitted to an outside hospital with complaints of dizziness and shortness of breath.The patient was treated with antibiotics during this hospitalization.On (b)(6) 2021, the patient came in for a follow up appointment at the implanting facility, however, there was difficulty advancing the transesophageal echocardiography (tee) probe, so the procedure was aborted.The patient was tried again on (b)(6) 2021 with more anesthesia.A thrombus was seen via tee on the surface of the watchman closure device as there was evidence of a hyperechoic area of 1.9 x 1.0 cm with friability along this surface.There was no evidence of thrombus in the left atrium or the left atrial appendage.The patient was on xarelto 15mg prior to the procedure, but was switched over to warfarin 6mg.The patient was stable and scheduled for additional tee in 6 weeks for follow up.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11933772
Report Number2134265-2021-06459
Device Sequence Number19791078
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025389694
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2021
Initial Report FDA Received Date06/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR